MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LCP WRIST FUSION STANDARD BEND PLATE; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LCP WRIST FUSION STANDARD BEND PLATE; PLATE, FIXATION, BONE
Model Number 02.110.150
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date during an unknown procedure, the patient underwent a revision surgery because the locking compression plate (lcp) wrist fusion standard bend plate broke due to nonunion.All the distal pieces of the one (1) 2.7mm cortical screw and one (1) locking screws were also broken.All the remaining implants/screws were intact.A new lcp wrist fusion plate straight was applied.Procedure outcome and patient status are unknown.This complaint involves three (3) devices.This report is for one (1) lcp wrist fusion standard bend plate.This report is 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 02.110.150; lot: h203872; part manufacture date: october 19, 2016; manufacturing location: elmira; part expiration date: n/a; nonconformance noted: n/a.A review of the device history record (dhr) revealed no complaint related anomalies.The device history record shows this lot of lcp wrist fusion standard bend plate product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Investigation: the implant was not returned and instead investigation will be done based on the supplied images.The images (2 total) were reviewed and the complaint condition for broken could be confirmed as the images showed that the implant broke along the middle.As the implant was not returned, an as received, dimensional, material or drawing reviews are not applicable.A device history review was performed for the returned instrument¿s lot number, and no nonconformance reports (ncrs), no material review reports (mrrs), or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation, no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Risk document review was completed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LCP WRIST FUSION STANDARD BEND PLATE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8437368
Report Number2939274-2019-57047
Device Sequence Number2170081
Product Code HRS
UDI-Device Identifier10886982030399
UDI-Public(01)10886982030399
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K042355
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.110.150
Device Catalogue Number02.110.150
Device Lot NumberH203872
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/25/2019
Supplement Date Received by Manufacturer04/10/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date04/10/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight93